Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching from Kaletra/Truvada to Norvir/Reyataz/Truvada
Jul 11, 2009

Remember my post from 6 feb? Tomorrow my gf finally switches from Kaletra to Norvir/Reyataz. The doctor said her eyes might be a little yellow sometimes. Where does this come from? What other side effects can she expect?

Greetings,

G. The Netherlands

Response from Dr. Young

Hello G,

Thanks for your follow up. The yellowing of the eyes that your GF's doctor refers to is a side effect of the atazanavir (Reyataz). It's usually not a big issue, not of medical significant (other than the cosmetic appearance), but occurs in 3-5% of individuals on boosted 'taz. Staying hydrated can help, and we've found that the symptom (if it occurs) decreases in severity after the first couple of weeks.

If the side effect is significant or undesirable, we'll consider using either fosamprenavir (Lexiva, Telzir) or darunavir (Prezista). If I'm not mistaken, the former is approved for use in the EU for patients like your girlfriend.

Best of health to the both of you, BY



Previous
monoclonal protein
Next
My drugs may be failing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement